Alert archive / Illinois / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 16, 2019, 1:41 PM CDT for Lake County, Illinois. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 16, 2019, 10:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WHUS43 KLOT 161841 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 141 PM CDT Sun Jun 16 2019 ILZ006-014-170245- /O.NEW.KLOT.BH.S.0004.190616T1841Z-190617T0300Z/ Lake-Cook- 141 PM CDT Sun Jun 16 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect until 10 PM CDT this evening. * LOCATION...Cook and Lake County IL Lake Michigan beaches * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ RC
1 follow-up statement
203 WHUS43 KLOT 170303 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1003 PM CDT Sun Jun 16 2019 ILZ006-014-170415- /O.EXP.KLOT.BH.S.0004.000000T0000Z-190617T0300Z/ Lake-Cook- 1003 PM CDT Sun Jun 16 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The statement has expired. $$ - Izzi
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 1:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 16, 1:20 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
120 PM CDT Sun Jun 16 2019
.SHORT TERM...
304 AM CDT
Through Monday Night...
This Father's Day will be on the cooler and cloudy side,
especially for north of I-80. Initially, there will be a
continued fog concern, especially near Lake Michigan this
morning. Spotty showers will be departing early, but isolated
redevelopment might occur by early to mid afternoon, and a few
thunderstorms are possible mainly south of I-80.
A well-defined but gradually weakening MCS that progressed
through the area late last night has left a moist air mass in its
wake. With light flow, some fog is starting to redevelop early
this morning. Given an early sunrise and still ample cloud cover,
any dense fog should be patchy for most inland locations. Near
Lake Michigan where offshore water temperatures are in the 50s, an
air mass that is more readily able to saturate and did last
evening may present dense fog again by daybreak. So have continued
Dense Fog Advisory for near the lakeshore at this time. Will see
how conditions are at 6 a.m. and if conditions are vastly better,
will let it go.
Otherwise across the area early this morning, a low amplitude mid-
level short wave is moving across northern Illinois resulting in
some spotty showers. These should end by mid-morning with slight
height rises then drifting across the area and likely little to no
activity in the way of precipitation for at least several hours.
Low-level clouds are fairly thick across the area, with an
aircraft sounding near MDW early this morning indicating a depth
of around 3,000 ft. Annual peak solar heating will start to
mix/erode this, however the northern CWA is under an area of
light cloud-bearing flow. Slight convergence and moisture
layering within the 850/925 mb low centers that are slowly
drifting overhead should also keep condensate in place for clouds
longer than would typically be expected. So have trended cloudy
all day north of I-80, which with northeast winds of 10 mph
(higher near the lake) will keep highs about 10 degrees below
normal if the going forecast of upper 60s to lower 70s is correct.
Near the lake the most likely high temperature outcome is the
lower 60s. Along/south of I-80, observational trends would
indicate some sun should break out and cannot rule out even going
mostly sunny for a period. If this pans out, 80-85 for highs
should be reached.
In terms of showers, there should be little in the way of forcing
aloft this afternoon. The effective front/composite outflow
boundary from last night's activity will be in the far southern
CWA or just south of it this afternoon. Despite that, some low-
level convergence is indicated further north, where winds turn
from west-northwest to north-northeast. This could result in
isolated showers. Further south between that area and the front,
isolated thunderstorms are possible as MLCAPE values look to build
to 1,000-1,500 J/kg. Deep layer shear values AOB 25 kt will keep
the strong to severe threat low, and again with little in the way
of upper forcing, convective coverage should be isolated. Any
convection should move southeast into/through the evening.
The cloud cover forecast lowers in confidence tonight into
Monday. Much of the available guidance is pessimistic through
a lot of that time despite climatology weighing heavily against
that, especially with Monday being precipitation-free. If staying
broken to overcast in coverage, clouds will impact temperatures
both tonight and on Monday. With northeast winds in place on
Monday, highs should still be below normal even if conditions
trend sunnier. Do think there will scattering of the clouds, and
have mainly mid 70s away from the lake. If clouds were to hang in
there until late in the day and then clear, with high pressure
moving overhead Monday night there may be some risk for fog
development.
MTF
&&
.LONG TERM...
328 AM CDT
Tuesday through Saturday...
A quasi-zonal and not overly fast-paced upper flow will be present
during midweek, before both slightly more amplified and stronger
flow are indicated, which could make for an active end of week
and/or next weekend.
Tuesday will find the remnant surface front to the south of the
area with weakening high pressure over the CWA. While some weak
instability is forecast, there looks to be little in the way of
forcing aloft or low-level focus. Late Tuesday night through
Wednesday, a gradually amplifying/strengthening short wave is
forecast to move across the middle of the country in the GFS and
EC solutions. The present track of this would keep the moderate
instability values just south of the CWA for a severe
thunderstorm threat. However, precipitable waters in excess of
1.5 inches return northward and the 925-700 mb moisture transport
nose and convergence along it could be centered over the CWA
potentially bringing a heavy rain risk. Over half of the 00Z GFS
ensemble members provide in excess of an inch of rain in 24 hours
across the southern half of the CWA...a decent warm season signal
for three-four days out. At some point Thursday, possibly even
beforehand, the area looks to get on the backside of this system
with diminished rain chances.
Temperatures should be able to bounce back to normal range on
Tuesday, and if Wednesday has prevalent clouds and showers then
highs would probably dip back into the 70-75 arena.
For Friday into next weekend there is a fair amount of spread
even in the 16.00Z GFS and EC deterministic solutions, however
both would provide a convectively active pattern in the middle of
the country, especially the EC with a longer wave trough over the
western CONUS. For now have trended a little warmer and preserve
thunderstorm chances within that time. Mass fields of flow and
moisture would support some severe weather threat, possibly multi-
day if the EC were to pan out.
MTF
&&
.AVIATION...
For the 18Z TAFs...
Concerns include:
* Continued low CIGs through Monday morning including LIFR likely
returning tonight
* Chance for IFR (LIFR) VSBY returning overnight into Monday AM
Unusually persistent stratus deck for mid June remains in place.
ORD finally came up over 500 ft and MDW has improved to MVFR.
With conditions upstream of ORD still lower and northeast flow,
they may not improve to MVFR, so have gone with temporary MVFR
CIGs there late afternoon-early evening. Have similarly low
confidence for GYY, DPA and RFD regarding whether they observe
MVFR CIGs today. Conditions should trend back downward tonight.
However, unlike last night and this morning, a slightly drier air
mass is being advected southward. This may help keep VSBY from
tanking at more sites and possibly CIGs from getting quite as
low. Maintained temporary IFR VSBY and 002 CIGs early Monday at
ORD/MDW, but confidence is low in both, especially the 200 ft
CIGs. It appears GYY will have the best chance for LIFR VSBY early
Monday. RFD may only have occasional MVFR VSBY and 500 ft CIGs
early Monday.
VSBY should improve to VFR at all sites by late Monday AM, with
CIGs improving to MVFR from the late morning into the early
afternoon. Confidence is low on whether VFR CIGs will be observed
through Monday, so have left out mention in the ORD/MDW TAFs.
North-northeast winds near or above 10 kt will diminish tonight
and then northeast winds may get close to 10 kt Monday afternoon.
Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Dense Fog Advisory...nearshore waters
until 3 PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 16, 10:27 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1027 AM CDT Sun Jun 16 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171530- Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Porter-Newton-Jasper-Benton- 1027 AM CDT Sun Jun 16 2019 /1127 AM EDT Sun Jun 16 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... Isolated thunderstorms are possible this afternoon and evening, mainly south of Interstate 80. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tuesday through Saturday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 35 mph. LMZ740>745-171530- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1027 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Fog Risk, through this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wednesday through Saturday... Limited Thunderstorm Risk. Rodriguez Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM CDT | Dense Fog Advisory | LOT | Lake | 14 hr |
| Jun 15, 11:28 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 47 min |
| Jun 16, 1:47 PM CDT | Small Craft Advisory | LOT | 8 hr | |
| Jun 16, 3:12 PM CDT | Marine Dense Fog Advisory | LOT | 7 hr |
Nearby
Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.